MAUDE Adverse Event Report: CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM S.R.L. PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVF-M
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code Aortic Valve Insufficiency/ Regurgitation (4450)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Steady flow test review was also performed.The images demonstrate the acceptable opened and closed leaflet performance of the perceval pvf-m sn# (b)(6).No anomalies are observed during the open/close cycle.The valve therefore meets the acceptance criteria of the steady flow test inspection defined in the dedicated procedure at the time of release.The device has been returned to the manufacturer and investigation is ongoing.A follow up report will be provided upon completion of the investigation and/or receipt of any relevant information.
 
Event or Problem Description
On (b)(6) 2025, the aortic annulus was prepared for using the perceval plus valve.The annulus was sized, and medium size valve was chosen.The medium perceval plus valve was collapsed using the accessories and implanted into the patient.Ballooning was performed, the valve positioning was checked, and the aorta was closed.When they were coming off pump, a 25mmhg diastolic pressures was noted and there was an eccentric central jet flow leak at the non-coronary cusp leaflet and the leaflets were not seen to be coapting on the echo images.As such, they went back on pump, opened the aorta and removed the valve.Upon examination of the removed valve the surgeon said that it was not possible to bring the leaflets together to coaptation with his instruments, both at the middle and at the commissural strut attachment, where normally is possible.Furthermore, mentioned that "the leaflets seem like they are too short".Ultimately, a new perceval plus valve, also a medium size was opened.The valve was prepared and was implanted.The valve positioning and leaflets in this new valve was checked and the leaflets were able to coapt much better, and as desired.Ballooning was completed and aorta was closed.They came off pump as desired and the patient was doing well following the procedure.As further reported, 30-45 minutes were added to the cross-clamp time and bypass time, and the patient remained stable throughout the procedure.
 
Additional Manufacturer Narrative
Updated fields: b4.G3, g6, h2, h3, h6.The device was returned to the manufacturer.After decontamination, the valve was visually inspected without highlighting elements of non-conformity according to the specifications.The hydrodynamic testing was conducted on the pvf-m.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean back pressure of 100 mmhg is 2.78 cm2, above the iso 5840 minimum requirement 1.25 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction is 4.1 % and it is below the requirement of iso 5840 (rf% < 10%) for a prosthesis of equivalent size.Regarding the total and full coaptation of the leaflets, no anomalies were observed during the open/close cycle both in normotensive conditions and in hypotensive conditions.This is further confirmed from the comparison with the images of the test carried out before the release of the product (steady flow test), which show no evidence of anomalous behavior, while a substantial correspondence can be observed in the morphology of the opening / closing leaflets.An additional test was conducted using a non-circular (d-shaped) geometry to simulate and replicate the anatomical configuration observed in the echocardiographic images.The valve exhibited similar behavior under these conditions.Nevertheless, under normotensive pressure, the regurgitation observed was substantially equivalent to that recorded under the same pressure conditions in a circular geometry: the effective orifice area (eoa) was 2.66 cm², and the regurgitant fraction was 4.5%.Based on the analysis conducted, the reported event cannot be attributed to any intrinsic factor related to the device itself, as no anomalies were observed during the investigation.Specifically, no hypomobile leaflet and central leak were detected either during the hydrodynamic test or in the images from the steady flow test performed prior to product release.Furthermore, from the document review performed, no manufac6turing deficiencies were noted.As the reported difficulties could not be reproduced, the cause of the event cannot be traced to the device, and a definitive root cause could not be determined.

Brand Name
PERCEVAL PLUS SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc 
MDR Report Key22591322
Report Number3004478276-2025-00159
Device Sequence Number15725190
Product Code LWR
UDI-Device Identifier08022057015372
UDI-Public(01)08022057015372(240)PVF-M(17)281102
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P150011S013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPVF-M
Device Catalogue NumberPVF-M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/08/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown